MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS230
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Thrombosis (2100)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that aortic valve thrombosis occurred.Vascular access was obtained via a right transfemoral approach.A 23mm lotus edge valve was successfully implanted however, upon implant, a gradient of 28mm was noted.Upon removal of the 23mm lotus edge valve system, thrombus was noted throughout the implant.The clot was on the braid frame and the sheathing aids.There was no indication thrombus was present on the 23mm lotus edge valve prior to removal.No further treatment was administered for the thrombus as the patient had been heparinized and the patients act was above 300.The procedure was completed with the successful implant of a 25mm lotus edge valve.The patient has had no further issues.
 
Additional Manufacturer Narrative
H3: device eval by manufacturer: the lotus edge valve delivery system was received by bsc and analyzed by a bsc quality engineer.The device was returned in the sterilization bottle partially filled with saline.The bottle was removed.The valve was returned unsheathed.Visual examination of the valve found a blood like substance on buckle position 11.The substance was easily removed using a tweezers.The valve leaflets were examined and no issues or damage were noted to the tissue.No other issues were noted with the device or valve components.H6: patient codes: updated.H6: device codes: updated.
 
Event or Problem Description

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10310927
Report Number2134265-2020-09258
Device Sequence Number19679257
Product Code NPT
UDI-Device Identifier08714729960904
UDI-Public08714729960904
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2020
Device Model NumberH749LVSUS230
Device Catalogue NumberH749LVSUS230
Device Lot Number0024536781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;